It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-11-2005, 11:36 AM   #1
Member
(female)
 
Join Date: Apr 2004
Posts: 58
februarygirl HB User
Neurocardiogenic Syncope

Hi everyone, need some advice because I am getting totally frustrated. In 1994 I had an ablation for SVT, this past March had another ablation for returned SVT. Both successful. After my first ablation, I noticed a slight decrease in my heart rate. In February, I pasted out, my heart rate went into the 30's, had a Tilt Test and was diagnosed with NCS. I was told to keep up the salt and water intake. But this very, very frustrating...somedays my heart rate stays in the low 50's and will not move up. Even the high 40's. I feel really weak and tired when this happens. I am 20;bs overweight and in no way an athlete. My cardio keeps telling me not to worry and would like to try me on low dose of Toprol. I am terrified to try the Toprol that my heart rate will go very low. Any ideas???

Thank you
Nancy

 
Old 07-11-2005, 02:15 PM   #2
Inactive
 
Join Date: Apr 2004
Posts: 156
jpos HB User
Re: Neurocardiogenic Syncope

Hi Nancy, I can understand you being concerned. Did you ask your cardio about it? Is he an electrophysiologist? I don't know what it will do, but with me it actually raised my bp (now, yrs. later it is on the low side again) and it took a calcium channel blocker in addition to slow my heart. BUT I have IST, also.

Taking the beta blocker took away the weakness and most of the fatigue, and it took away the brain fog I was experiencing, it really improved my quality of life. Have you tried salt tablets? My cardio/ep had me take them.

 
Sponsors Lightbulb
   
Old 07-11-2005, 02:45 PM   #3
Member
(female)
 
Join Date: Apr 2004
Posts: 58
februarygirl HB User
Re: Neurocardiogenic Syncope

Thanks for your reply. I do go to an electrocardio. Does the beta blocker cause your low heart rate or did you have before starting the meds? The dr told me that I would feel better and not feel the weakness that I am feeling now. He said that it may lower it a little but give me less of the syncope symptoms. I guess I am just so afraid after passing out with such a low heart rate.

Nancy

 
Old 07-11-2005, 02:47 PM   #4
Member
(female)
 
Join Date: Apr 2004
Posts: 58
februarygirl HB User
Re: Neurocardiogenic Syncope

P.S. I have not tried salt tablets yet. But I have been taking in alot of salt in the form of Gatorade and V-8. (Which has caused me to gain lots of weight)

 
Old 07-11-2005, 05:57 PM   #5
Junior Member
(male)
 
Join Date: May 2005
Posts: 22
aphex23 HB User
Re: Neurocardiogenic Syncope

februarygirl: Can you give the name of the neurologist you saw in New York who helped you w/ your migraine associated vertigo? A lot of your old posts about this strongly match my recent symptoms.

(I know we are limited to just the doctor's name on here, so don't give contact info beyond that.) Thanks!

 
Old 07-12-2005, 02:10 PM   #6
Inactive
 
Join Date: Apr 2004
Posts: 156
jpos HB User
Re: Neurocardiogenic Syncope

Nancy,
The IST I mentioned is Inappropriate Sinus Tachycardia. So, my heart rate needed slowing down. The dr. wanted to get me in the 50's, but my heart "wouldn't cooperate". I am now somewhere in the normal range most of the time. In the beginning I was on a different beta blocker, atenolol (Tenormin) and I needed a calcium channel blocker, verapamil, to help slow the rate down. The dose of atenolol I could take before side effects was very small, that is why he added the ccb.

Give it a try, try a small dose 1st. If you react the same as me and as your dr. predicted, you will feel much better.

Good luck!

Last edited by jpos; 07-12-2005 at 02:11 PM.

 
Old 07-12-2005, 06:49 PM   #7
Member
(female)
 
Join Date: Apr 2004
Posts: 58
februarygirl HB User
Re: Neurocardiogenic Syncope

The Doctor who diagnosed my Migraine Associated Vertigo is Dr. Nancy Nealon. She is excellent - you will love her.

 
Old 07-12-2005, 06:52 PM   #8
Member
(female)
 
Join Date: Apr 2004
Posts: 58
februarygirl HB User
Re: Neurocardiogenic Syncope

Thank you jpos for your answer. It helped to clarify some things with the meds. I guess I really do need to get the courage and try the Toprol.

Nancy

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
how rare is neurocardiogenic syncope? cbjag2 Rare Disorders 9 09-30-2011 01:21 PM
If Neurocardiogenic causes syncope , what causes the horrible cramps and pasting out Hypo-Sharon Brain & Nervous System Disorders 2 06-05-2008 12:59 PM
Neurocardiogenic Syncope symptoms going away and then all of a sudden coming back? kat314 Rare Disorders 1 02-05-2008 11:17 AM
Neurocardiogenic Syncope Superwoman07 Rare Disorders 179 05-24-2006 06:26 AM
Neurocardiogenic syncope-waking from sleep to pass out februarygirl High & Low Blood Pressure 1 05-13-2005 04:32 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Machaon (78), Vyking (50), sjb (25), JJ (22), ladybud (18), started04 (15), rosier (9), Beefsteak (8), cvcman (8), Bob652 (6)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (859), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 08:44 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!